Jump to content

Looking for guidance and support


[va...]

Recommended Posts

i recently was diagnosed with panic disorder. my first panic attack was drug induced. it was triggered by my first dose of an ssri. i took my my dose then 4 hours later i was in the er. i had a few subsequent attacks which led me to develop an severe case of acrophobia of leaving the house. originally i was put on ativan 2mg bid. right now im stabilized on 1 mg bid. i have been on that dose for 2 months now. the acrophobia has decreased to the point where i can leave the house 5 or 6 hours at a time. i still cant leave town or go far from home. during this time i went to many doctors to rule out anything more serious. i was started on gabapentin (neurotin) in case it was seizures. all test came back negative for seizures. so i was asked to taper off gabapentin first then the ativan. right now my primary care doctor is trying to ween me off the ativan. he has wants me to take 0.5mg bid. when i do this i get shaky hands and feel nervous. but im afraid to trigger worse side effects because im tapering to fast. i feel like i cant taper both meds at once. i want to do one or the other. i read the Ashton manual etc... for the tapering guide. i just have lots of questions like is 2 months not enough time on a benzo to really worry about a quick taper. or should i get switched to the Valium and take 10 weeks to get off? in my minf i want to get stabilized on valium then get off the gapabentin. and a week or 2 after i finish the gabapentin taper i want to start to taper the valium. anyways please approve my membership so i can seek guidance and some support. thanks
Link to comment
Share on other sites

Hi vardenafil, welcome to BenzoBuddies :)

 

Sorry to hear you're having such a rough time right now, it's hard to tell which drug is causing which symptom but just know that it's all temporary.

 

Is there a reason why your doc wants you to taper 2 meds at once?

 

 

 

Link to comment
Share on other sites

Hi vardenafil and welcome.

 

I had agoraphobia terribly during my taper.  I rarely, if ever, left the house because it was so extreme.  I'm sorry you are experiencing it as well. :(

 

It's generally best to taper only one medicine at a time, so that you will know which is causing what symptoms.

 

You would be surprised how many people have become dependent on benzos after only 2 months use.

 

We're glad to have you, and please ask questions. :)

Link to comment
Share on other sites

originally the plan was to get me off the gabapentin first by tapering 100mg a week until i was done. My primary care doctor said after i get off the gabapentin then he would get me off the ativan. so i started tapering the gabapentin according to our original plan. during a follow up visit i told him i was taking between 1.5mg and 2mg of ativan a day to survive on most days. but the last couple days i had made it on 1mg a day because i was running out of pills and didnt want to go cold turkey. basically anything less than 1.5mg total daily dose i get real shaky. no real other sideffects just the tremors maybe a few muscle jerks as i fall asleep. then for some reason he dropped me to 1mg a day total dose. i think he thought if i had made it a few days on ony 1mg a day i could keep taking the meds at that level. he told me that he has taken people off 4 to 6mg a day total dose and tappered them off in a week or so in the past. im afraid to do it this fast. but on the other hand ive only been on ativan 2 months. can i get off in 3 or 4 weeks? or should i take longer?   
Link to comment
Share on other sites

originally the plan was to get me off the gabapentin first by tapering 100mg a week until i was done. My primary care doctor said after i get off the gabapentin then he would get me off the ativan. so i started tapering the gabapentin according to our original plan. during a follow up visit i told him i was taking between 1.5mg and 2mg of ativan a day to survive on most days. but the last couple days i had made it on 1mg a day because i was running out of pills and didnt want to go cold turkey. basically anything less than 1.5mg total daily dose i get real shaky. no real other sideffects just the tremors maybe a few muscle jerks as i fall asleep. then for some reason he dropped me to 1mg a day total dose. i think he thought if i had made it a few days on ony 1mg a day i could keep taking the meds at that level. he told me that he has taken people off 4 to 6mg a day total dose and tappered them off in a week or so in the past. im afraid to do it this fast. but on the other hand ive only been on ativan 2 months. can i get off in 3 or 4 weeks? or should i take longer?    

 

I'm not sure your doctor is real benzo-wise unless they were very short term users,  and I would question why he's having you taper from the gabapentin first, does he have a reason for doing this?

 

As a general guideline it's recommended that a person taper 10% every 7 to 14 days. If you're taking 1.5 to 2 mg Ativan, it would be a bit to fast to try to do in just a few weeks, you could be in for some very uncomfortable withdrawal symptoms. There is good information on tapering at this link - http://www.benzo.org.uk/manual/bzsched.htm  Schedule 3 shows a schedule for Ativan.

 

We're here to support you along the way   :thumbsup:

 

 

Link to comment
Share on other sites

Why were you prescribed a SSRI?

 

If the SSRI triggered your first panic attack (I believe you're right, by the way), then you do not panic disorder. You have an iatrogenic issue, meaning, it was caused by medical intervention!!

 

Is this correct? Now you're in a maze and you need to find your way out. You'll get the support you need here!!

Link to comment
Share on other sites

Why were you prescribed a SSRI?

 

If the SSRI triggered your first panic attack (I believe you're right, by the way), then you do not panic disorder. You have an iatrogenic issue, meaning, it was caused by medical intervention!!

 

Is this correct? Now you're in a maze and you need to find your way out. You'll get the support you need here!!

 

 

i was prescribed zoloft because i didnt find happiness or pleasure in things that used to make me happy. lost interest in hobbies etc... i was never blur or depressed, i was just not who i used to be.

Link to comment
Share on other sites

he told me that he has taken people off 4 to 6mg a day total dose and tappered them off in a week or so in the past.

 

I'm not sure your doctor is real benzo-wise unless they were very short term users,  and I would question why he's having you taper from the gabapentin first, does he have a reason for doing this?

 

As a general guideline it's recommended that a person taper 10% every 7 to 14 days. If you're taking 1.5 to 2 mg Ativan, it would be a bit to fast to try to do in just a few weeks, you could be in for some very uncomfortable withdrawal symptoms. There is good information on tapering at this link - http://www.benzo.org.uk/manual/bzsched.htm  Schedule 3 shows a schedule for Ativan.

 

We're here to support you along the way   :thumbsup:

 

 

 

my doctor moonlights at a state prison. he told me they detox people taking 2 or 3 times my daily dose in a mater or 5 to 7 days. however I assume they have a close eye on those people (medical wise). i dunno... he didnt really say how they did it. as far as why am i tapering gapabentin first? there is no real reason other than the fact it has given me nothing but troublesome side effects from day 1. brain fog, sleepiness, basically the works. i want to get rid of it so i can feel/think somewhat normal again. am i doing this backwards? do i need to get rid of the benzo first then the gabapentin? either way my goal is to be off gabapentin in 6 weeks and ativan in 15 (if i go by the tapering link from above)

Link to comment
Share on other sites

×
×
  • Create New...